Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Albany, NY

June 13, 2014Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Jun 13, 2014, 6:52 PM EDT for Herkimer County, New York. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 6:52 PM EDT (22:52 UTC)
Expired
Jun 14, 2014, 12:45 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:30 PM EDTFLASH FLOODHerkimer, NYA FOOT OF WATER FLOWING OVER SHELLS BUSH RD.
Jun 13, 7:30 PM EDTFLASH FLOODSouth Ilion, NYA FOOT OF WATER FLOWING OVER STATE ROUTE 51.
Jun 13, 7:35 PM EDTFLASH FLOODHerkimer, NYWEST GERMAN ST. CLOSED DUE TO FLOODING NEAR LOU AMBERS DR.
Jun 13, 7:35 PM EDTFLASH FLOODMohawk, NYA FOOT OF WATER FLOWING ACROSS STATE ROUTE 28.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WGUS51 KALY 132252
FFWALY
NYC043-140445-
/O.NEW.KALY.FF.W.0011.140613T2252Z-140614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
652 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...

* UNTIL 1245 AM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING MOVING ACROSS    
  SOUTHERN HERKIMER COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS   
  EXPECTED OVER THE WARNED AREA THIS EVENING WHICH WILL BE ENOUGH TO 
  PRODUCE SOME FLASH FLOODING. IN ADDITION MUDSLIDES ARE POSSIBLE    
  ALONG THE STEEPER SLOPES IN SOUTHERN HERKIMER COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLAND...
  NEWPORT...MIDDLEVILLE AND COLD BROOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4322 7508 4324 7511 4329 7473 4319 7472
      4311 7479 4302 7475 4286 7476 4289 7487
      4284 7488 4282 7492 4290 7510 4285 7514
      4285 7521 4306 7522

$$
1 follow-up statement
298 
WGUS71 KALY 140448
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1248 AM EDT SAT JUN 14 2014

NYC043-140458-
/O.EXP.KALY.FF.W.0011.000000T0000Z-140614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
1248 AM EDT SAT JUN 14 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN HERKIMER
COUNTY...

THE RAINFALL HAS ENDED ACROSS THE AREA.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4322 7508 4324 7511 4329 7473 4319 7472
      4311 7479 4302 7475 4286 7476 4289 7487
      4284 7488 4282 7492 4290 7510 4285 7514
      4285 7521 4306 7522

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:37 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 13, 6:37 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT FRI JUN 13 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST THIS
EVENING INTO TONIGHT...WITH RAIN SHOWERS AND THUNDERSTORMS. SOME
OF THE RAIN MAY FALL HEAVY AT TIMES. BEHIND THIS FRONTAL
BOUNDARY...LESS HUMID AIR AND DRY CONDITIONS WILL RETURN FOR THE
WEEKEND...WITH ABOVE NORMAL TEMPERATURES EXPECTED BY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 637 PM EDT...A COLD FRONT IS MOVING TOWARDS THE AREA FROM
WEST-CENTRAL NEW YORK...WITH A WARM FRONT DRAPED ACROSS OUR AREA.

ONE LINE OF CONVECTION IS WEAKENING AS ITS MOVING TOWARDS THE
HUDSON VALLEY. THIS LINE PRODUCED FLASH FLOODING IN PARTS OF THE
CENTRAL MOHAWK VALLEY. YET ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS...WHICH IS JUST AHEAD OF THE SFC COLD FRONT...IS
MOVING TOWARDS OUR REGION FROM CENTRAL NY.

SOME BREAKS IN THE CLOUDS HAVE OCCURRED...ALLOWING FOR SOME SFC
BASED INSTABILITY TO BE IN PLACE. THE LATEST LAPS GUIDANCE
SUGGESTS THERE IS UP TO 1000 J/KG OF CAPE...WITH THE HIGHEST
VALUES IN OUR FAR WESTERN AND SOUTHERN AREAS. THIS LIMITED
INSTABILITY AND POOR LAPSE RATES ALOFT WILL KEEP THE THREAT FOR
STRONG TO SEVERE STORMS THIS EVENING AT A MINIMUM. ALSO...0-6 KM
BULK SHEAR IS ONLY ABOUT 20 KTS AT BEST...SO THERE/S NOT MUCH
SUGGESTING THE POTENTIAL FOR WIDESPREAD SEVERE STORMS.
STILL...WITH ENOUGH LARGE SCALE FORCING IN PLACE...WE CANNOT
TOTALLY RULE OUT A ROGUE STORM CONTAINING STRONG WIND GUSTS
SOMEWHERE WITHIN OUR AREA. SPC CONTINUES A SEE TEXT AREA FOR THE
SOUTHERN PORTION OF OUR REGION. ALSO...WITH PWATS ABOVE
NORMAL...HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORM...WITH THE
POTENTIAL FOR AN ISOLATED FLASH FLOOD /SUCH AS WHAT OCCURRED IN
MONTGOMERY COUNTY/ AND LOCALIZED MINOR POOR DRAINAGE FLOODING. SEE
OF HYDRO DISCUSSION FOR DETAILS ON HOW WE EXPECT THIS TO IMPACT
OUR REGION.

THE THREAT FOR RAIN/THUNDER WILL END FROM WEST TO EAST BEGINNING
ABOUT MIDNIGHT OR SO AS THE FRONT FINALLY MOVES ACROSS THE AREA.
IT MAY TAKE UNTIL NEARLY SUNRISE FOR THE FRONT TO MAKE IT INTO
WESTERN NEW ENGLAND. MIN TEMPS OVERNIGHT LOOK TO RANGE FROM THE
UPPER 40S IN THE ADIRONDACKS TO THE MID 60S IN THE MID HUDSON
VALLEY AND NW CT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN PARTS OF THE
AREA ON SATURDAY. THIS WILL ALLOW FOR SOME CLOUDS AND PERHAPS A
SPRINKLE OVER THE ADIRONDACKS. OTHERWISE...SKIES WILL BE PARTLY TO
MOSTLY SUNNY OVER THE REMAINDER OF THE AREA WITH A COOL NW BREEZE.
IT WILL BE NOTICEABLY LESS HUMID THAN RECENT DAYS AND MAX TEMPS
WILL BE BELOW NORMAL FOR MID JUNE WITH HIGHS ONLY MID 60S TO MID
70S.

SFC HIGH PRESSURE WILL START TO MOVE TOWARDS THE AREA FROM THE
GREAT LAKES/OHIO VALLEY FOR SAT NIGHT THROUGH SUNDAY NIGHT. THIS
WILL ALLOW FOR DRY WEATHER AND QUIET WEATHER...WITH RIDGING
BUILDING AT 500 HPA. MIN TEMPS ON BOTH SAT AND SUN NIGHTS WILL RANGE
FROM THE LOW 40S TO LOW 50S...WITH HIGHS ON SUNDAY MAINLY IN THE
70S TO NEAR 80.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LONG TERM PERIOD LOOKS TO FEATURE VERY WARM AND HUMID CONDITIONS
WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE MOST RAIN MAY ACTUALLY FALL DURING
THE MID WEEK PERIOD WHEN A STALLED FRONTAL BOUNDARY IS ACROSS OUR
REGION TUESDAY THROUGH FRIDAY.

HERE ARE SOME SPECIFICS...

THE EXTENDED STILL STARTS OUT WITH INCREASINGLY WARM HUMID BUT
RAINFREE WEATHER MONDAY MORNING AS HIGH PRESSURE MOVES OFFSHORE AND
PUMPS A SOUTHWESTERLY FLOW IN OUR DIRECTION...SENDING H850
TEMPERATURES WELL INTO THE TEENS.

MONDAY AFTERNOON INTO EARLY TUESDAY A COLD FRONT IS STILL FORECAST
TO MOVE ACROSS THE REGION AND STALL. THUS THERE WILL SCATTERED
SHOWERS AND THUNDERSTORMS STARTING ON MONDAY AFTERNOON AND
CONTINUING FOR MUCH OF THE REMAINDER OF THE WEEK.

THE HIGHS WILL GENERALLY BE IN THE MID 70S TO MID 80S EACH DAY WITH
LOWS GENERALLY IN THE MID 50S TO MID 60S EACH DAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE WARM FRONT HAS JUST ABOUT LIFTED NORTH AND EAST THROUGH THE
AREA AS THE RAIN IS ENDING AND CEILINGS ARE TRENDING UP INTO THE
MVFR RANGE. SATELLITE IMAGERY IS SHOWING SOME THINNING OF THE
CLOUDS AND BREAKS TO THE WEST THAT SHOULD WORK INTO EASTERN NEW
YORK AND WESTERN NEW ENGLAND THE REST OF THIS AFTERNOON AHEAD OF A
COLD FRONT. SO...SOME VFR CONDITIONS CAN BE EXPECTED PERIODICALLY
THROUGH THIS AFTERNOON AND EVENING. A BAND OF SHOWERS AND
THUNDERSTORMS IS DEVELOPING IN CENTRAL NY AND IS EXPECTED TO
MAINTAIN ITSELF AS IT TRACKS EAST. ACKNOWLEDGING TEMPO FOR
THUNDERSTORMS AND MVFR CONDITIONS AFTER 22Z AT KALB...KPOU AND
KPSF AS THE THUNDERSTORMS HAVE NOT DEVELOPED FAR ENOUGH NORTH TO
PROVIDE HIGH CONFIDENCE FOR THUNDER AT KGFL.

ONCE THE SHOWERS AND THUNDERSTORMS EXIT SHORTLY AFTER MIDNIGHT...
SOME LOW CLOUDS AND FOG COULD CONTRIBUTE TO PREDOMINANT LOW MVFR
CONDITIONS...MAYBE INTO IFR CONDITIONS BUT SHORTER TERM TRENDS WILL
NEED TO BE CHECKED TOWARD EVENING TO SEE IF CONDITIONS WILL LOWER TO
IFR TONIGHT.  BY SUNRISE...OR A BIT AFTER...CLOUDS SHOULD BECOME
SCATTERED AND VFR CONDITIONS SHOULD PREVAIL THROUGH THE REST OF THE
MORNING.

LIGHT EAST TO SOUTH WINDS AT LESS THAN 10 KT THIS AFTERNOON WILL
BECOME VARIABLE TONIGHT. WINDS SHOULD BECOME NORTHWEST AT AROUND 10
KT AFTER SUNRISE TOMORROW AND GUST NEAR 20 KT THROUGH MIDDAY
TOMORROW.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A FRONTAL BOUNDARY WILL BRING MORE SHOWERS AND THUNDERSTORMS TO
THE REGION THIS EVENING INTO TONIGHT...ALLOWING FOR YET ANOTHER
WETTING RAINFALL. HOWEVER...DRY WEATHER WILL RETURN FOR THE
WEEKEND AS HIGH PRESSURE MOVES TOWARDS THE AREA. RH VALUES WILL DROP
TO 40-55 PERCENT ON SATURDAY AFTN...AND 30-40 PERCENT ON SUNDAY AFTN.
LIGHT WINDS TONIGHT WILL BECOME W-NW ON SATURDAY AT 10-20 MPH.
WINDS WILL BE LIGHTER ON SUNDAY...GENERALLY NW AT 5-15 MPH.

&&

.HYDROLOGY...
WITH A WARM FRONT MOVING ACROSS THE AREA...STEADY RAINFALL THIS
MORNING ALLOWED MOST BASINS TO SEE BETWEEN ONE HALF INCH TO ONE
INCH OF RAINFALL. OVER THE PAST FEW DAYS...STORM TOTAL RAINFALL
AMOUNTS HAVE BEEN UP TO THREE INCHES...WITH THE HIGHEST AMOUNTS
OVER THE ADIRONDACKS AND UPPER MOHAWK VALLEY. THIS RAINFALL HAS
CAUSED THE GROUND TO BE RATHER WET...LOWERING THE AMOUNT OF
RAINFALL NEEDED TO CAUSE FLOODING. ALTHOUGH STREAM FLOWS HAVE BEEN
LOW...THEY HAVE BEEN STARTING TO RISE THIS AFTERNOON AS A RESULT
OF THE ONGOING RAINFALL.

A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR
THROUGH TONIGHT. AN ADDITIONAL ONE HALF TO TWO INCHES OF RAINFALL
IS POSSIBLE. IF THE HEAVIEST RAINFALL OCCURS OVER THE AREAS THAT
HAVE RECENTLY SEEN HEAVY RAINFALL...THEN AN ISOLATED FLASH FLOOD
MAY OCCUR. THIS HAS ALREADY OCCURRED IN MONTGOMERY COUNTY...AND
MAY ALSO POSSIBLY OCCUR IN SARATOGA COUNTY.  AT THIS POINT...WE
DON/T EXPECT VERY MUCH RIVER FLOODING...BUT THERE MAY BE SOME
SIGNIFICANT RISES...ESPECIALLY ON THE SMALLER STREAMS AND CREEKS.
THE ONLY RIVER POINT THAT COULD POSSIBLY REACH FLOOD STAGE WOULD
BE THE CANAJOHARIE CREEK AT CANAJOHARIE...AS THIS STREAM IS RATHER
FLASHY...AND HAS ALREADY SEEN REPEATED SHOWERS/THUNDERSTORMS THIS
AFTERNOON...WHICH LED TO RAPID RISES ON THE RIVER.

OTHERWISE...PONDING OF WATER ON ROADWAYS...AS WELL AS PONDING IN
FIELDS...URBAN AREAS...LOW LYING AREAS...AND OTHER POOR DRAINAGE
AREAS LOOKS TO OCCUR THROUGH TONIGHT DUE TO THE BRIEF BURSTS OF
HEAVY RAINFALL. ONCE THE COLD FRONT PASSES THROUGH FROM WEST TO
EAST...THE THREAT FOR RAIN WILL END...AND SO WILL ANY HYDROLOGIC
CONCERNS.

HIGH PRESSURE WILL ALLOW FOR DRY WEATHER TO RETURN FOR THE
WEEKEND AND INTO THE START OF NEXT WEEK. THIS WILL ALLOW FOR ANY
HIGH WATER TO RECEDE AND GROUND CONDITIONS TO START TO DRY OUT.

BY THE MIDDLE OF NEXT WEEK...ANOTHER FRONTAL BOUNDARY WILL RETURN
THE THREAT OF SHOWERS AND THUNDERSTORMS TO THE AREA. THIS FRONT
COULD POTENTIALLY STALL NEAR THE REGION...SO WE WILL HAVE TO
MONITOR THE POTENTIAL FOR THAT...AS THAT COULD BRING REPEATED
PERIODS OF RAINFALL TO THE SAME AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...11
AVIATION...NAS
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 13, 4:19 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI JUN 13 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...PRODUCING PONDING
OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS. IF REPEATED HEAVY RAINFALL OCCURS OVER THE SAME
LOCATION...THEN AN ISOLATED FLASH FLOOD CANNOT BE RULED OUT. AN
ISOLATED STRONG WIND GUST CANNOT BE RULED OUT WITHIN ANY
THUNDERSTORM AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY BETWEEN MONDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF THUNDERSTORM WIND
DAMAGE OR RAINFALL AMOUNTS AS WELL AS ANY REPORTS OF FLOODING OR
NEAR BANKFULL STREAMS AND RIVERS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 13, 2:29 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT FRI JUN 13 2014

NYZ032-033-038-131930-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
229 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTHWOOD TO 13 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HINCKLEY TO 13 MILES WEST OF
HARTWICK...AND MOVING EAST AT 15 MPH.

PONDING OF WATER ON ROADWAYS IS POSSIBLE AS WELL AS VISIBILITIES
BRIEFLY REDUCED TO A HALF MILE OR LESS.

THUNDERSTORMS WILL BE NEAR...
COLD BROOK BY 235 PM EDT
FRANKFORT AND CEDARVILLE BY 240 PM EDT
OHIO AND NEWPORT BY 245 PM EDT
ILION BY 250 PM EDT
MOHAWK...MIDDLEVILLE AND HERKIMER BY 300 PM EDT
JORDANVILLE BY 320 PM EDT

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4351 7510 4355 7466 4311 7478 4288 7482
      4289 7487 4284 7488 4282 7490 4290 7509
      4285 7514 4285 7521 4306 7522
TIME...MOT...LOC 1828Z 266DEG 12KT 4343 7501 4271 7524
Local storm report, Jun 13, 5:23 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLASH FLOOD      1 E YOSTS               42.91N  74.44W
06/13/2014                   MONTGOMERY         NY   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER FLOWING ACROSS STATE ROUTE 5.

&&

EVENT NUMBER ALY1400103

11
Local storm report, Jun 13, 6:07 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      RANDALL                 42.91N  74.44W
06/13/2014                   MONTGOMERY         NY   LAW ENFORCEMENT

            ROUTE 5S HAS DEBRIS AND WATER FLOWING ACROSS RD BETWEEN
            BORDEN RD. AND ARGERSINGER RD. AS THE VAN WIE CREEK HAS
            FLOODED.

&&

EVENT NUMBER ALY1400104

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:55 AM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 13, 2:29 PM EDTSpecial Weather StatementALYOneida61 min
Jun 13, 3:30 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery6 hr
Jun 13, 4:45 PM EDTFlash Flood WarningALYMontgomery6 hr
Jun 13, 6:10 PM EDTFlash Flood WarningALYSaratoga6 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.